Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 101, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 2, 2008, 8:01 AM CDT for Nuckolls County, Webster County, Nebraska; Jewell County, Smith County, Kansas. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2008, 8:01 AM CDT (13:01 UTC)
- Expired
- Jun 2, 2008, 8:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
Counties Jewell County, KS, Smith County, KS, Nuckolls County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 49 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:25 AM CDT | HAIL 0.75 | 6 N Esbon, KS | PEA TO DIME SIZE HAIL. WIND GUSTS ESTIMATED 40 TO 50 MPH. |
| Jun 2, 8:27 AM CDT | HAIL 0.88 | Burr Oak, KS | HEAVY RAIN AND MINOR STREET FLOODING. 1.56 INCHES OF RAIN BETWEEN 7 AND 9 AM. |
| Jun 2, 8:30 AM CDT | HAIL 1 | Lebanon, KS | PEA TO QUARTER SIZE HAIL AND 0.90 OF RAIN |
| Jun 2, 8:30 AM CDT | HAIL 1 | Lebanon, KS | |
| Jun 2, 8:38 AM CDT | HAIL 1 | Lebanon, KS | PEA TO QUARTER SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 7:49 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGID 021301
SVRGID
KSC089-183-NEC129-181-021345-
/O.NEW.KGID.SV.W.0101.080602T1301Z-080602T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
801 AM CDT MON JUN 2 2008
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS
NORTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS
EXTREME SOUTHWESTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA
SOUTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 845 AM CDT
* AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GUIDE ROCK TO 9 MILES NORTHWEST OF
LEBANON TO 12 MILES NORTHWEST OF SMITH CENTER...OR ALONG A LINE
EXTENDING FROM 38 MILES SOUTH OF HASTINGS TO 39 MILES EAST OF
PHILLIPSBURG TO 23 MILES NORTHEAST OF PHILLIPSBURG...AND MOVING
SOUTHEAST AT 52 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SMITH CENTER...LEBANON...ESBON AND BURR OAK BY 815 AM CDT
IONIA BY 840 AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4007 9826 3970 9827 3959 9828 3958 9870
3994 9906 3998 9873 4013 9841
TIME...MOT...LOC 1301Z 300DEG 45KT 4003 9838 3993 9861
3989 9893
$$3 follow-up statements
000
WWUS53 KGID 021316
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
816 AM CDT MON JUN 2 2008
KSC089-183-NEC129-181-021345-
/O.CON.KGID.SV.W.0101.000000T0000Z-080602T1345Z/
SMITH KS-JEWELL KS-WEBSTER NE-NUCKOLLS NE-
816 AM CDT MON JUN 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR EXTREME SOUTHWESTERN NUCKOLLS...SOUTHEASTERN WEBSTER...WESTERN
JEWELL AND NORTHEASTERN SMITH COUNTIES...
AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF GUIDE
ROCK TO 7 MILES NORTH OF LEBANON TO 6 MILES NORTH OF BELLAIRE TO 7
MILES NORTHWEST OF SMITH CENTER...OR ALONG A LINE EXTENDING FROM 39
MILES SOUTH OF HASTINGS TO 40 MILES NORTHWEST OF BELOIT TO 37 MILES
EAST OF PHILLIPSBURG TO 27 MILES EAST OF PHILLIPSBURG...MOVING
SOUTHEAST AT 28 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SMITH CENTER BY 825 AM CDT
LEBANON AND BELLAIRE BY 830 AM CDT
ESBON BY 835 AM CDT
BURR OAK BY 840 AM CDT
TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. MONITOR STREAMS IN THE
AREA FOR SIGNIFICANT RISES AND MOVE TO HIGHER GROUND IF NECESSARY.
REMEMBER NEVER TO DRIVE THROUGH ANY FLOODED ROADWAY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4007 9826 3970 9827 3959 9828 3958 9870
3994 9906 3998 9873 4013 9841
TIME...MOT...LOC 1316Z 304DEG 25KT 4000 9840 3989 9856
3987 9861 3985 9881
$$000
WWUS53 KGID 021325
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
825 AM CDT MON JUN 2 2008
KSC089-183-NEC129-181-021345-
/O.CON.KGID.SV.W.0101.000000T0000Z-080602T1345Z/
SMITH KS-JEWELL KS-WEBSTER NE-NUCKOLLS NE-
825 AM CDT MON JUN 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR EXTREME SOUTHWESTERN NUCKOLLS...SOUTHEASTERN WEBSTER...WESTERN
JEWELL AND NORTHEASTERN SMITH COUNTIES...
AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF BURR OAK TO
LEBANON TO SMITH CENTER...OR ALONG A LINE EXTENDING FROM 37 MILES
NORTH OF BELOIT TO 34 MILES NORTHWEST OF BELOIT TO 35 MILES NORTHWEST
OF BELOIT TO 30 MILES EAST OF PHILLIPSBURG...MOVING SOUTHEAST AT 34
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ESBON AND BURR OAK BY 830 AM CDT
IONIA BY 845 AM CDT
TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. MONITOR STREAMS IN THE
AREA FOR SIGNIFICANT RISES AND MOVE TO HIGHER GROUND IF NECESSARY.
REMEMBER NEVER TO DRIVE THROUGH ANY FLOODED ROADWAY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4007 9826 3970 9827 3959 9828 3958 9870
3994 9906 3998 9873 4013 9841
TIME...MOT...LOC 1325Z 308DEG 29KT 3994 9831 3983 9847
3981 9852 3979 9872
$$000
WWUS53 KGID 021338
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
835 AM CDT MON JUN 2 2008
KSC089-183-NEC129-181-021345-
/O.CON.KGID.SV.W.0101.000000T0000Z-080602T1345Z/
SMITH KS-JEWELL KS-WEBSTER NE-NUCKOLLS NE-
835 AM CDT MON JUN 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR EXTREME SOUTHWESTERN NUCKOLLS...SOUTHEASTERN WEBSTER...WESTERN
JEWELL AND NORTHEASTERN SMITH COUNTIES...
AT 833 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LEBANON...OR 38 MILES NORTHWEST OF BELOIT...MOVING
SOUTHEAST AT 37 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LEBANON AND GUIDE ROCK BY 840 AM CDT
ESBON BY 845 AM CDT
A SECOND SEVERE THUNDERSTORM WAS LOCATED JUST WEST OF BURR OAK AND
WILL MOVE SOUTHEAST AT 35 MPH. THIS STORM IS ALSO CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL IN AND NEAR BURR OAK.
TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. MONITOR STREAMS IN THE
AREA FOR SIGNIFICANT RISES AND MOVE TO HIGHER GROUND IF NECESSARY.
REMEMBER NEVER TO DRIVE THROUGH ANY FLOODED ROADWAY.
LAT...LON 4007 9826 3970 9827 3959 9828 3958 9870
3994 9906 3998 9873 4013 9841
TIME...MOT...LOC 1335Z 306DEG 33KT 3986 9858
$$
EWALDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:50 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 2, 6:50 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 650 AM CDT MON JUN 2 2008 .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE TERMINAL AREA THROUGH MID TO LATE MORNING. SHOULD SEE LIGHT RAIN CONTINUE DURING THE MAJORITY OF THIS TIME...WITH SOME STRONGER THUNDERSTORMS THAT HAVE DEVELOPED TO THE SOUTHWEST THEN LIKELY MOVING THROUGH THIS MORNING AS WELL AS THEY CONTINUE TO PUSH TO THE NORTHEAST. EXPECTING THE PRECIPITATION TO MOVE OUT BY LATE MORNING WITH DRY CONDITIONS THEN EXPECTED TO HOLD THROUGH THE AFTERNOON HOURS. HOWEVER...ADDITIONAL THUNDERSTORMS SHOULD MOVE INTO THE TERMINAL AREA DURING THE EVENING HOURS AND SOME OF THESE MAY BE STRONG OR SEVERE. && .PREV DISCUSSION... /ISSUED 359 AM CDT MON JUN 2 2008/ DISCUSSION...ACTIVE NEXT 24 HOURS EXPECTED ACROSS SOUTH CENTRAL NEBRASKA INTO NORTH CENTRAL KANSAS AS A STRONG TO SEVERE MCS SLIDING ACROSS THE AREA THIS MORNING...LOOKS TO BE FOLLOWED BY ADDITIONAL MORE DISCRETE CONVECTION THIS LATE AFTERNOON TO EVENING. FIRST ISSUE TO RESOLVE INVOLVES THE CURRENT MCS AND ITS PROPAGATION TO THE SOUTHEAST. BASED ON CURRENT TRENDS THE MCS IS FOLLOWING THE NOSE OF A 40 TO 45 KT LLJ TO THE SOUTHEAST ALONG THE NORTHERN EDGE OF THE 850MB THETA/E RIDGE AXIS...BUT THE JET IS SHOWN TO WEAKEN BY 09Z TO 12Z. AT THIS POINT EXPECT THE MCS WILL BEGIN TO INTERACT WITH STRONG 850MB THETA/E ADVECTION JUST NORTH OF THE RETURNING WARM FRONT. THIS SHOULD SHIFT THE STORM PROPAGATION MORE TO THE EAST...MAINLY ALONG AND NORTH OF A HOLDREGE TO HEBRON LINE. EXPECT THIS WILL ALLOW THE MCS TO EXIT THE CWA BY NO LATER THAN LATE MORNING. THE LATE MORNING TO MID AFTERNOON TIME PERIOD THEN LOOK DRY AS WEAK SHORT WAVE RIDGING TAKES HOLD OF THE REGION. NONETHELESS...MANY QUESTIONS EXIST AS THE MODELS ATTEMPT TO PUSH A WARM FRONT NORTHWARD INTO NORTHERN KANSAS BY LATE MORNING ALTHOUGH ITS PROGRESS MAY BE HALTED IF THE CURRENT MCS KICKS OUT A STRONG OUTFLOW BOUNDARY TO IMPEDE THE FRONTS RETURN NORTHWARD. WILL GAMBLE AT THIS POINT THAT ANY OUTFLOW KICKED OUT BY THIS MCS WILL BECOME DIFFUSE AND MIX OUT SUCH THAT THE WARM FRONT WILL STILL SLIDE INTO NORTHERN KANSAS. THIS WILL THEN SET THE STAGE FOR CONVECTION TO INITIALLY DEVELOP OVER THE HIGH PLAINS BY MID AFTERNOON BUT THEN SLIDE EAST INTO FORECAST AREA BY EARLY EVENING. UNDER THIS SCENARIO...WITH EFFECTIVE BULK SHEAR IN EXCESS OF 50 KNOTS AND ML CAPES IN EXCESS OF 2000-3000 J/KG ACROSS THE FORECAST AREA...ANY CONVECTION MOVING INTO THE CWA MAY LIKELY BE IN THE FORM OF A SUPERCELL. WITH SIGTOR VALUES SHOWN TO EXCEED 3 DURING THE LATE AFTERNOON TO EARLY EVENING...TORNADOES WILL ALSO BE POSSIBLE. WILL PLAY UP HWO FOR SEVERE WEATHER EVENT MAINLY THIS EVENING INCLUDING HAIL...DAMAGING WINDS AND TORNADOES. HIGH TEMPERATURES WILL ALSO BE VERY TRICKY ON MONDAY GIVEN ALL OF THE POSSIBLE BOUNDARY SCENARIOS...BUT WILL AIM FOR HIGHS IN THE UPPER 70S NEAR ORD...TO THE MID TO UPPER 80S ACROSS NORTH CENTRAL KANSAS. AS THE AREA HEADS INTO THE MID EVENING TO OVERNIGHT HOURS IT APPEARS ONE OR TWO CONVECTIVE SYSTEMS MAY EVOLVE FROM DISCRETE CONVECTION ACROSS THE HIGH PLAINS AS THE NOSE OF A 50 TO 60 KT LLJ IS SHOWN TO BE ACROSS THE FORECAST AREA. SEVERE THREAT BY THIS POINT WILL SHIFT TO DAMAGING WINDS AND LOCALLY HEAVY RAIN ALTHOUGH LARGE HAIL WILL REMAIN POSSIBLE AS WELL. EXPECT ONE OF THESE SYSTEMS WILL LINGER ACROSS THE CWA INTO THE MORNING HOURS ON TUESDAY. ALTHOUGH SEVERE THREAT SHOULD FADE BY THIS POINT...HEAVY RAIN COULD PRODUCE SOME SERIOUS HYDROLOGICAL ISSUES. WILL HOLD OFF ON ISSUING A FLOOD WATCH AT THIS POINT...BUT THE DAY CREW WILL NEED TO REEVALUATE THIS TIME FRAME FOR FLOOD POTENTIAL. THE MAIN ISSUE WITH THESE CONVECTIVE SYSTEMS WILL BE ANY LARGE OUTFLOW PUSHING THE FRONT BACK SOUTH INTO THE TEXAS PANHANDLE TO NORTHEAST KANSAS BY TUESDAY MORNING. ANTICIPATE THIS WILL PUSH THE BEST CHANCE OF THUNDERSTORMS TO THE SOUTH AND WEST DURING THE LATE MORNING TO AFTERNOON HOURS...ALTHOUGH A STRAY WEAK THUNDERSTORM MAY BE POSSIBLE GIVEN LEFT FRONT QUAD OF UPPER JET STREAK BEING ACROSS THE REGION. HOWEVER...THE FOCUS FOR STRONGER CONVECTION SHIFTS INTO THE LATE EVENING TO OVERNIGHT HOURS TUESDAY NIGHT. THE NORTHWESTERN CORNER OF THE FORECAST AREA WILL BE THE MAIN FOCUS DURING THIS TIME FRAME IN RESPONSE TO A 40 KT LLJ NOSING INTO THE NEBRASKA SANDHILLS. BOTH THE NAM AND GFS DEVELOP A LARGE MCS OVER NORTHEAST COLORADO BY LATE EVENING AND SHIFT IT INTO THE SANDHILLS DURING THE OVERNIGHT HOURS. IN THEORY THIS WOULD LEAVE THE BEST CHANCE FOR THUNDERSTORMS NORTH OF A LEXINGTON TO ORD LINE BUT WILL LEAVE A SLIGHT CHANCE FOR THE REMAINDER OF THE AREA IN CASE THE LLJ FORMS FURTHER TO THE SOUTHEAST. ALL FOCUS THEN SHIFTS TOWARD WEDNESDAY AS A LARGE UPPER WAVE BEGINS TO CUT OFF AND DIG INTO THE INTERMOUNTAIN WEST REGION. THIS WILL LEAVE AN ACTIVE SOUTHWEST FLOW REGIME WITH AN 80 TO 120 KT UPPER JET STREAK NOSING INTO THE CENTRAL PLAINS. IN RESPONSE TO THIS WAVE...A DEEP AREA OF LOW PRESSURE IS SHOWN TO DEVELOP ACROSS THE CENTRAL HIGH PLAINS WITH A WARM FRONT EXTENDING EAST NEAR THE KANSAS...NEBRASKA BORDER WHILE A DRYLINE PUSHES INTO CENTRAL KANSAS WITH THE TRIPLE POINT SHOWN TO BE ACROSS NORTH CENTRAL KANSAS. BOTH THE NAM AND GFS PRODUCE HIGH TO EXTREME INSTABILITY NORTH OF THIS FRONT WITH CAPE VALUES OF 2000 TO 4000 J/KG. THIS INSTABILITY ALONG WITH EFFECTIVE BULK SHEAR EXCEEDING 60 KNOTS AND EFFECTIVE SRH EXCEEDING 200 OVER A LARGE AREA NORTH OF THE FRONT HAS ALL OF THE SIGNS FOR A TORNADIC OUTBREAK. THIS SCENARIO LOOKS VERY SIMILAR TO THE TORNADIC OUTBREAK OF MAY 22 2004 AND WILL BEGIN TO PLAY UP THE WORDING IN THE HWO. OBVIOUSLY THIS TIME FRAME WILL HAVE TO BE WATCHED VERY CLOSELY OVER THE NEXT 48 HOURS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 2, 5:35 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 535 AM CDT MON JUN 2 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 535 AM CDT MON JUN 2 2008 ...SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST THIS MORNING AS AN ONGOING CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL SLIDE MAINLY ACROSS SOUTH CENTRAL NEBRASKA THROUGH MID MORNING. LARGE HAIL UP TO THE SIZE OF QUARTERS...DAMAGING WINDS UP TO 60 MPH AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARDS FROM THESE STORMS. A MODERATE THREAT OF SEVERE THUNDERSTORMS WILL THEN EXIST LATE THIS AFTERNOON TO EVENING. THE HIGHEST THREAT OF SEVERE WEATHER WILL EXIST ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY SOUTH OF INTERSTATE 80 AND PORTIONS OF NORTH CENTRAL KANSAS GENERALLY NORTH OF HIGHWAY 24. THUNDERSTORMS ARE EXPECTED TO INITIALLY DEVELOP BY MID AFTERNOON OVER THE HIGH PLAINS BUT WILL THEN SPREAD EAST INTO THE OUTLOOK AREA DURING THE EVENING HOURS. STRONG ATMOSPHERIC WIND SHEAR IN COMBINATION WITH A VERY UNSTABLE AIRMASS WILL ALLOW THESE STORMS TO QUICKLY BECOME SEVERE WITH LARGE HAIL UP TO THE SIZE OF SOFTBALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH POSSIBLE. IN ADDITION...CONDITIONS WILL BE FAVORABLE FOR ONE OR TWO TORNADOES. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE LATE EVENING TO OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CHANCE OF THUNDERSTORMS WILL EXIST TUESDAY INTO TUESDAY NIGHT. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. ANOTHER SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS THEN LOOKS POSSIBLE WEDNESDAY AFTERNOON TO EVENING ACROSS THE OUTLOOK AREA AS A WARM FRONT IS SHOWN TO STALL NEAR THE KANSAS...NEBRASKA BORDER. LARGE HAIL AND DAMAGING WINDS ALONG WITH TORNADOES...SOME STRONG...ALL LOOK POSSIBLE. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA ON THURSDAY BUT WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED AFTER 5 PM THIS AFTERNOON AND LASTING INTO EVENING OVER SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 2, 7:17 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 717 AM CDT MON JUN 2 2008 NEZ073-074-083-084-021245- FRANKLIN-HARLAN-KEARNEY-PHELPS- 717 AM CDT MON JUN 2 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA NORTHERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA THIS INCLUDES THE CITY OF HOLDREGE. AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AXTELL...OR 12 MILES EAST OF HOLDREGE...AND MOVING EAST AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... MINDEN BY 730 AM CDT UPLAND BY 735 AM CDT NORMAN BY 740 AM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 2, 7:24 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 724 AM CDT MON JUN 2 2008 KSZ007-NEZ086-021300- JEWELL-NUCKOLLS- 724 AM CDT MON JUN 2 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS SOUTHERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA AT 723 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOSTWICK...OR 37 MILES NORTH OF BELOIT...AND MOVING EAST AT 46 MPH. * THE THUNDERSTORM WILL BE NEAR... SUPERIOR BY 730 AM CDT HARDY BY 740 AM CDT SMALL HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 2, 7:28 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 728 AM CDT MON JUN 2 2008 NEZ075>077-085-086-021300- ADAMS-CLAY-FILLMORE-NUCKOLLS-WEBSTER- 728 AM CDT MON JUN 2 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA EXTREME SOUTHWESTERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA NORTHERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA NORTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA AT 723 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAWRENCE...OR 21 MILES SOUTH OF HASTINGS... AND MOVING EAST AT 47 MPH. * THE THUNDERSTORM WILL BE NEAR... NELSON BY 735 AM CDT EDGAR BY 745 AM CDT OAK BY 750 AM CDT SMALL HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 2, 7:48 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
748 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL SUPERIOR 40.02N 98.07W
06/02/2008 E0.75 INCH NUCKOLLS NE CO-OP OBSERVER
&&
FAYLocal storm report, Jun 2, 7:56 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
756 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL 3 SW SUPERIOR 39.99N 98.11W
06/02/2008 M1.25 INCH JEWELL KS PUBLIC
&&
DOXEYLocal storm report, Jun 2, 7:58 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
758 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL 13 NE MANKATO 39.92N 98.03W
06/02/2008 E2.75 INCH JEWELL KS PUBLIC
BASEBALL SIZE HAIL NEAR WEBBER
&&
DOXEYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:53 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 37 min |
| Jun 1, 9:27 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 35 min |
| Jun 1, 9:31 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 31 min |
| Jun 2, 6:48 AM CDT | Severe Thunderstorm Warning | GID | Adams, Webster | 42 min |
| Jun 2, 7:30 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 45 min |
| Jun 2, 7:32 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 32 min |
| Jun 2, 8:21 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer, Webster | 54 min |
| Jun 2, 8:52 AM CDT | Flash Flood Warning | GID | Nuckolls, Webster | 4 hr |
| Jun 2, 7:45 AM CDT | Severe Thunderstorm Warning | GID | Jewell | 45 min |
| Jun 2, 8:45 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 28 min |
| Jun 2, 9:09 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 22 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.